| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/30/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens has not received any further information with regards to fpsa testing on these patient samples.If we become aware of fpsa testing that significantly adds to, or changes, the content of this mdr, we will provide this information in supplemental reports.The customer indicated that they were told by siemens that the cpsa is the same assay as the fpsa and believed them to be interchangeable.We are looking into this further.The atellica im free prostate-specific antigen (fpsa) assay is not sold in the united states of america.The ifus for cpsa and psa are clear about the intended use.There is nothing in the ifu that states cpsa and fpsa are to be used interchangeably.The cpsa ifu states in the intended use section: "the atellica im complexed prostate-specific antigen (cpsa) assay is for in vitro diagnostic use in the quantitative measurement of complexed prostate-specific antigen (cpsa) in human serum using the atellica im analyzer.This assay is indicated for the measurement of serum-complexed psa in conjunction with digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years or older.Biopsy of the prostate is required for the diagnosis of prostate cancer.This assay is further indicated as an aid in the management (monitoring) of prostate cancer patients." the psa ifu states in the intended use section: "the atellica im prostate-specific antigen (psa) assay is for in vitro diagnostic use in the quantitative measurement of prostate-specific antigen (psa) in human serum using the atellica im analyzer.This assay is indicated for the measurement of serum psa in conjunction with a digital rectal exam (dre) as an aid in the detection of prostate cancer in men aged 50 years and older.This assay is further indicated as an aid in the management (monitoring) of patients with prostate cancer." the customer has not changed the test name on the atellica im, the customer instead configured their laboratory information system (lis) label the cpsa result as fpsa when the result is sent to the clinician.The customer's psa workflow is as follows: psa is analyzed by the atellica im.If the psa result is >2.0 the sample is reflexed to cpsa.Customer then reports the psa, fpsa (which is actually the cpsa result) and a %fpsa to the clinician (which is actually the %cpsa).The customer discontinued processing psa patient samples as of the time the complaint was submitted to siemens ((b)(6) 2019).The atellica im complexed prostate-specific antigen (cpsa) assay is performing as intended.Use error has caused or contributed to this event.
Event or Problem Description
Siemens was made aware that a customer has been reporting atellica im complexed prostate-specific antigen (cpsa) results as free prostate-specific antigen (fpsa) and reporting a %fpsa to their physicians for approximately 2 months.Twenty four mdrs are being filed.Siemens has not received any further information with regards to fpsa testing on these patient samples.If we become aware of fpsa testing that significantly adds to, or changes, the content of this mdr, we will provide this information in supplemental reports.The atellica im complexed prostate-specific antigen (cpsa) assay is performing as intended.There was no report of adverse health consequences as a result of the customer reporting cpsa results as fpsa.Statements attributed to this event are derived from information submitted to the siemens complaint handling system and have not been verified.